MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M0061921420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was to be used in an unknown procedure on an unknown date.According to the complainant, during unpacking, it was noticed that the stent was broken in half.The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual inspection of the returned device revealed that it was separated into two sections.The stent had the shaft broken at 10.5 cm from the distal pigtail.The section that was broken was inspected under magnification, and no smooth surfaces were noticed over the fracture zone, which indicated that the stent was not broken due to mechanical cut, in addition, evidence of excessive force and torsion was noted on the section broken, so it is most likely that the complaint was caused by handling of the device or portion of the device without direct patient contact either during unpacking, or preparation, so the most probable cause is handling damaged.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6798840
Report Number3005099803-2017-02501
Device Sequence Number10797435
Product Code FAD
UDI-Device Identifier08714729124542
UDI-Public(01)08714729124542(17)20191209(10)20041059
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2019
Device Model NumberM0061921420
Device Catalogue Number192-142
Device Lot Number20041059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1